Alert archive / Alabama / Special Weather Statements in 2011
Special Weather Statement, NWS Birmingham, AL
NWS Birmingham, AL issued this special weather statement at Aug 1, 2011, 6:13 PM CDT for Coosa County, Elmore County, Tallapoosa County, Alabama. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 1, 2011, 6:13 PM CDT (23:13 UTC)
- Expired
- Aug 1, 2011, 7:00 PM CDT
- In force
- 47 min
- Issued by
- NWS Birmingham, AL
Counties Coosa County, AL, Elmore County, AL, Tallapoosa County, AL
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 11.2 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2393 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 981 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
625
WWUS84 KBMX 012313
SPSBMX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
613 PM CDT MON AUG 1 2011
ALZ036-037-043-045-047-020000-
COOSA AL-ELMORE AL-LEE AL-MACON AL-TALLAPOOSA AL-
613 PM CDT MON AUG 1 2011
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN TALLAPOOSA...NORTHERN
MACON...WESTERN LEE...ELMORE AND SOUTHEASTERN COOSA COUNTIES UNTIL
700 PM CDT...
AT 613 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR HIGHWAY 9 AND HIGHWAY 22...OR 6 MILES NORTHEAST OF
EQUALITY...MOVING SOUTHWEST AT 20 MPH.
PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS
STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.
LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
EQUALITY...
TALLASSEE...
WETUMPKA...
MARTIN LAKE AT KOWALIGA...
PENTONVILLE...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 3273 8561 3247 8573 3250 8611 3252 8630
3267 8636 3295 8631 3300 8611 3292 8561
TIME...MOT...LOC 2313Z 027DEG 19KT 3280 8604
$$
10/ARMWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this special weather statement went out at Aug 1, 3:31 PM CDT, 2 hours 42 minutes earlier.
Area forecast discussion, Aug 1, 3:31 PM CDT, 2 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
331 PM CDT MON AUG 1 2011
.DISCUSSION...
SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS ARE THE STORY THIS
AFTERNOON ACROSS CENTRAL ALABAMA...WITH VERY WARM TEMPERATURES AND
HIGH DEW POINTS. DRY AIR ALOFT BEHIND THE SHORTWAVE TROUGH FROM
YESTERDAY IS HELPING TO A CERTAIN EXTENT...KEEPING THE HEAT INDEX
VALUES IN THE LOW TRIPLE DIGITS...JUST BELOW HEAT ADVISORY
CRITERIA. THIS DOES NOT MEAN ITS NOT UNCOMFORTABLY WARM OUT THERE
THOUGH. POP COVERAGE SHOULD CONTINUE THROUGH THE EARLY EVENING
HOURS AS DIURNAL HEATING CONTINUES TO CREATE ENOUGH INSTABILITY TO
INITIATE CONVECTION...AND WITH THAT AFOREMENTIONED DRY AIR
ALOFT...THE WET MICROBURST POTENTIAL WILL ALSO REMAIN HIGH THIS
AFTERNOON AND EVENING.
THE STORY FOR THE REST OF THE FORECAST WILL BE THE HEAT. WE HAVE
BEEN TALKING ABOUT THIS HEAT FOR A NUMBER OF DAYS NOW AND IT REALLY
LOOKS LIKE IT WILL COME TO FRUITION. THE UPPER RIDGE TO OUR WEST
WILL CREEP EASTWARD...PUTTING THE STATE INTO A NORTHWESTERLY FLOW
ALOFT. THIS...ALONG WITH WESTERLY SURFACE FLOW...WILL HELP TO
ADVECT THESE TRIPLE DIGITS TEMPERATURES INTO CENTRAL ALABAMA
BEGINNING TOMORROW...AND LASTING THROUGH AT LEAST FRIDAY. THERE
WILL BE SUBTLE DIFFERENCES BETWEEN THE DAYS THOUGH. SHORT RANGE
MODELS INDICATE THE MID-LEVEL DRY AIR WILL STICK AROUND TUESDAY
AND WEDNESDAY. THIS WILL ALLOW FOR DEW POINTS TO MIX OUT BOTH DAYS
AND LIKELY KEEP US ONLY IN HEAT ADVISORY CRITERIA. THURSDAY MAY BE
A DIFFERENT STORY AS THE DRY AIR ALOFT IS REPLACED BY MUCH MORE
SATURATED FORECAST SOUNDINGS AND PW VALUES BACK ABOVE 2 INCHES. IF
THIS DEEP LAYER MOISTURE DOES RETURN...I WOULD NOT BE SURPRISED
THAT WE WOULD NEED AN EXCESSIVE HEAT WARNING ON THURSDAY AS DEW
POINTS WILL LIKELY REMAIN IN THE LOW TO MIDDLE 70S ALL DAY. IN ANY
CASE...THE NEXT 4 DAYS ARE GOING TO BE VERY WARM. ACCORDING TO
ALABAMA DEPARTMENT OF PUBLIC HEALTH...HEAT STRESS LEVELS WILL BE
NEAR 10 OUT OF 10. THIS MEANS IF YOU WORK OUTSIDE AND ARE USED TO
TEMPERATURES OF 95-98 DEGREES...THE TEMPERATURES THESE NEXT COUPLE
OF DAYS WOULD RAISE YOUR BODY'S LEVEL OF STRESS TREMENDOUSLY...
GREATLY INCREASING THE POSSIBILITY OF HEAT CRAMPS...HEAT
EXHAUSTION AND HEAT STROKE IF OVEREXPOSED.
THE ATMOSPHERE SHOULD BEGIN TO SETTLE BACK DOWN...SLIGHTLY...BY
FRIDAY AS THE UPPER LEVEL RIDGE SHOULD FLATTEN OUT AND ALLOW ANOTHER
WEAK SHORTWAVE INTO THE SOUTHEAST THROUGH THE WEEKEND.
PRECIPITATION COVERAGE SHOULD HELP TO ALLEVIATE THE MORE EXTREME
TEMPERATURES EACH DAY...BUT UPPER 90S WILL STILL BE VERY LIKELY
THROUGH THE BEGINNING OF NEXT WEEK.
THE WILD CARD IN THIS WHOLE THING IS THE TROPICAL DISTURBANCE IN THE
WESTERN ATLANTIC. CURRENTLY...NHC CONTINUES TO INDICATE NO REAL
ORGANIZATION WITH THIS SYSTEM...BUT ENVIRONMENTAL CONDITIONS ARE
FAVORABLE FOR FURTHER DEVELOPMENT. LONG RANGE MODELS DO NOT HAVE
THIS SYSTEM APPROACHING ALABAMA...BUT MAKING IT TO FLORIDA BEFORE
HEADING BACK INTO THE ATLANTIC. THIS WILL NEED TO BE MONITORED
OVER THE NEXT 3-4 DAYS AS THIS SYSTEM COULD AFFECT US IN THE WAY
OF MORE SUBSIDENCE THAN THE MODELS ARE CURRENTLY SHOWING.
27
&&
.AVIATION...
18Z TAF DISCUSSION.
SUMMER TIME PATTERN CONTINUES WITH JUST A FEW ISOLATED STORMS
TODAY...MOST LIKELY IN THE SOUTHERN HALF OF THE AREA NEAR TOI AND
MGM. WILL KEEP A WATCH FOR POSSIBLE AMENDMENTS IF TSTORMS GET TOO
CLOSE. OTHERWISE SOME PATCH BR IN THE MORNING WITH WINDS BECOMING
EAST TO SOUTHEAST AND REMAINING LIGHT.
88
&&
.CLIMATE...
THE RECORD TEMPERATURES FOR THE PERIOD AUGUST 2ND THROUGH
AUGUST 5TH:
BHM MGM TCL ANB
AUG 2ND 101 100 100 100
AUG 3RD 101 102 101 101
AUG 4TH 103 101 102 103
AUG 5TH 102 103 100 101
&&
.PRELIMINARY POINT TEMPS/POPS...
GADSDEN 72 99 72 99 73 / 10 10 10 10 10
ANNISTON 73 98 74 100 74 / 20 10 10 10 10
BIRMINGHAM 76 99 77 100 77 / 10 10 10 10 10
TUSCALOOSA 75 101 75 102 75 / 20 10 10 10 10
CALERA 75 98 76 99 74 / 20 10 10 10 10
AUBURN 75 97 75 97 75 / 20 20 20 10 10
MONTGOMERY 76 99 76 101 76 / 20 20 20 10 10
TROY 74 98 74 99 74 / 20 20 20 10 10
&&
.BMX WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY FOR ALL OF CENTRAL ALABAMA ON TUESDAY FROM NOON
UNTIL 7 PM CDT.
&&
27/88Hazardous weather outlook, Aug 1, 12:12 PM CDT, 6 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 1212 PM CDT MON AUG 1 2011 ALZ011>015-017>050-021130- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 1212 PM CDT MON AUG 1 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE TODAY THROUGH 8 PM... THESE STORMS WILL BE CAPABLE OF PRODUCING DAMAGING WINDS AND BRIEF HEAVY RAINFALL. THE THUNDERSTORM ACTIVITY WILL HAVE THE BEST CHANCE OF DEVELOPING NEAR AND SOUTH OF A LINE FROM LIVINGSTON TO AUBURN. AREAS NORTH OF THIS LINE...OVERALL MOISTURE CONTENT WILL LIMIT STORM DEVELOPMENT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A DOME OF HIGH PRESSURE WILL EXPAND EASTWARD INTO CENTRAL ALABAMA THIS WEEK AND WITH THE COMBINATION OF HIGH TEMPERATURES AND HUMIDITY...DANGEROUS HEAT CONDITIONS ARE EXPECTED THROUGHOUT THE AREA. HEAT INDEX VALUES OF 108 TO 112 DEGREES WILL BE POSSIBLE TUESDAY THROUGH SUNDAY. BE PREPARED FOR THE POSSIBILITY OF EXCESSIVE HEAT FOR SEVERAL DAYS. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT EXPECTED AT THIS TIME. 75
In the hours before
Special weather statement, Aug 1, 4:59 PM CDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
459 PM CDT MON AUG 1 2011
ALZ049-012230-
PIKE AL-
459 PM CDT MON AUG 1 2011
...SIGNIFICANT WEATHER ADVISORY FOR PIKE COUNTY UNTIL 530 PM CDT...
AT 459 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR LINWOOD...OR 10 MILES NORTHEAST OF TROY...MOVING
SOUTHWEST AT 20 MPH.
WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.
LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
TROY...
BANKS...
TROY MUNICIPAL AIRPORT...
TROY UNIVERSITY...
ANTIOCH...
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 3180 8621 3185 8619 3197 8606 3197 8600
3203 8600 3204 8598 3200 8589 3196 8588
3197 8582 3195 8579 3188 8579 3188 8576
3164 8586
TIME...MOT...LOC 2159Z 034DEG 16KT 3192 8590
19Special weather statement, Aug 1, 6:13 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
613 PM CDT MON AUG 1 2011
ALZ036-037-043-045-047-020000-
COOSA AL-ELMORE AL-LEE AL-MACON AL-TALLAPOOSA AL-
613 PM CDT MON AUG 1 2011
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN TALLAPOOSA...NORTHERN
MACON...WESTERN LEE...ELMORE AND SOUTHEASTERN COOSA COUNTIES UNTIL
700 PM CDT...
AT 613 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR HIGHWAY 9 AND HIGHWAY 22...OR 6 MILES NORTHEAST OF
EQUALITY...MOVING SOUTHWEST AT 20 MPH.
PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS
STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.
LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
EQUALITY...
TALLASSEE...
WETUMPKA...
MARTIN LAKE AT KOWALIGA...
PENTONVILLE...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 3273 8561 3247 8573 3250 8611 3252 8630
3267 8636 3295 8631 3300 8611 3292 8561
TIME...MOT...LOC 2313Z 027DEG 19KT 3280 8604
10/ARMThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 3:48 PM CDT | Heat Advisory | BMX | Autauga, Barbour, Bibb, Blount, Bullock, Calhoun and 33 more | 62 hr |
| Aug 1, 4:59 PM CDT | Special Weather Statement | BMX | Pike | 31 min |
Nearby
Special Weather Statements in Alabama, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.